MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the yellow wrench lamp and the red battery alarm lamp illuminated when the built-in power module (pm) battery purchased for periodic replacement was replaced and switched to battery drive.The built-in battery was not used because the reproducibility was confirmed.
 
Additional Manufacturer Narrative
H8 - usage of device: correction.Manufacturer's investigation conclusion: the reported event of yellow wrench and red battery indicator issue could not be confirmed with the returned 12v sealed lead acid battery (serial # (b)(6)).The 12v battery was installed into a test power module and an expected yellow battery charging indicator was active.The battery completed the charge process when the battery charging indicator turned green.The system was able to operate on the battery until a red battery alarm became active approximately 67 minutes later.The battery pass specification, which is greater than 60 minutes.The battery functioned as intended and the reported yellow wrench and red battery indicator issue could not be reproduced.A root cause of the reported yellow wrench and red battery indicator issue could not be determined through this evaluation.The complaint does not meet the requirement of the investigation procedure for a review of the device history records.Heartmate 3 instructions for use has details on the proper use of the power module.If the power module does not function properly, contact the company's technical service department for assistance.Under section 3, ¿powering the system¿, describes all audible and visual alarms.Also, under this section, indicator symbols on the front panel of the power module illuminate to indicate the charge status of the power module backup battery.Table 3.1 describes the indicator symbols.To set up the power module, perform these tasks: install the power module backup battery.Connect the power cord.Connect the power module patient cable.In section f, safety checklists, replace any equipment or system component that appears damaged or worn.¿yearly safety checklist¿, schedule a power module inspection and cleaning with thoratec-trained personnel.The inspection and cleaning includes (but is not limited to) functional testing, cleaning, inspection, and replacement of the power module backup battery.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20926469
Report Number2916596-2024-52428
Device Sequence Number5294180
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)260430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2026
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGX125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight63 KG